Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


alcoholand viral load
Mar 6, 2007

i have been on ARV since june2004. I drink occasionally some times much sometimes less but recently i went for my blood test again and my cd4 count was749 and the viral load 1300. would it be because of the alcohol?i mean the viral load because i believe by now it should have been non detectable. i also have to confess at times i dont take my drugs and when i do i dont take it 12 hourly. could all this have an effect with the viral lopad still being at that level

Response from Dr. Frascino

Hello,

Alcohol in excess is never a good idea; however, that is not the cause of a persistently detectable plasma viral load.

You report that ". . . at times I don't take my drugs and when I do I don't take them 12 hourly . . . ." BINGO! There's your problem. Noncompliance with your medication is the most likely cause of your suboptimal response to therapy. Not adhering to your medication schedule could also increase the chances of developing resistance to one or more of the medications in your regimen. I suggest you:

1. Talk to your HIV specialist. Advise him you haven't been adhering to your medication schedule. He may want to get a drug resistance test to see if your medications are still effective.

2. Take your medication exactly as prescribed.

3. Use alcohol only in moderation.

Good luck.

Dr. Bob



Previous
Million Dollar Question: update and good karma
Next
BREAKING THE NEWS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement